Indiana, 2010Damaging Wind and Lightning Strike in Indiana, July 8, 2010
July 8, 2010 · NWS PAH · 3 events in 1 county or zone
An isolated severe thunderstorm developed along the leading edge of slightly cooler and drier air moving southward from the Great Lakes region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $27,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm developed along the leading edge of slightly cooler and drier air moving southward from the Great Lakes region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 8, 5:49 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 8, 5:49 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
649 PM CDT THU JUL 8 2010
.UPDATE...
UPDATED AVIATION SECTION FOR 00Z TAF ISSUANCE...WHICH IS PRIMARILY A
CONVECTIVE FORECAST. THE DISCUSSION SECTION IS UNCHANGED FROM THE
200 PM PRODUCT ISSUANCE.
&&
.DISCUSSION...
DIURNAL DRIVEN CONVECTION ONGOING ONCE AGAIN EARLY THIS AFTERNOON.
EXPECT ACTIVITY TO DIE OFF SOMEWHAT EARLY THIS EVENING...ESPECIALLY
OVER THE SE 1/2 OF THE AREA. THINGS SHOULD PICK UP AGAIN AFTER
MIDNIGHT FROM NW TO SE...AS THE FRONTAL BOUNDARY TO OUR NW
APPROACHES. ECMWF AND GFS PUSH MID LEVEL TROF AND SFC REFLECTION
ACROSS THE FA LATE TONIGHT...1ST 1/2 OF TOMORROW...SO WILL GO WITH
FAIRLY ROBUST POPS...THEN DIMINISH THEM IN THE AFTERNOON AS THE
WAVES PASS ESE OF THE AREA. LINGERING POPS FAR SOUTH FRIDAY
EVENING FOR CONVECTION...THEN DRY AFTER MIDNIGHT.
WEEKEND STILL LOOKS DRY. WEAK HIGH PRESSURE WILL BE IN CONTROL. THIS
WILL RESULT IN SEASONAL TEMPS AND SLIGHTLY LOWER HUMIDITY.
NOT MUCH CHANGE TO NEXT WEEK EITHER. FRONTAL SYSTEM STILL FORECAST
TO MOVE INTO THE AREA BY TUESDAY...WITH SOME QUESTION AS TO WHETHER
OR NOT IT WILL MOVE ALL THE WAY THROUGH. KEPT WITH INCREASING POPS
MONDAY INTO MONDAY NIGHT...WITH THAT CHANCE PERSISTING INTO TUESDAY.
WILL HAVE MAINLY DIURNAL POPS IN FOR WEDNESDAY AND THURSDAY IN WHAT
SHOULD BE A RETURN FLOW REGIME.
&&
.AVIATION...
CONVECTION WILL LIKELY IMPACT ALL TAF SITES OR THEIR VICINITIES
OVER THE NEXT 1-2 HOURS. TRIED TO ADD SOME DETAIL TO ACCOUNT FOR
THIS...AND THEN INDICATE A COUPLE OUR LULL AS THE ATMOSPHERE RESTS
BETWEEN THE DIURNALLY DRIVEN CONVECTION AND THE CONVECTION
ASSOCIATED WITH THE ACTUAL FRONT...THAT IS CURRENTLY NEARING THE ST
LOUIS AREA AND I-70 ACROSS CENTRAL ILLINOIS.
WILL LIKELY SEE A 3-5 HOUR PERIOD OF PREVAILING SHOWERS WITH
EMBEDDED THUNDER AT ALL TAF SITES WITH THE FRONTAL BAND. THE
ACTIVITY WILL SAG SOUTH AND EAST WITH TIME LATE TONIGHT THROUGH
FRIDAY MORNING. A PERIOD OF PREVAILING MVFR CONDITIONS CAN BE
EXPECTED WITH THE FRONTAL BAND AND A FEW HOURS AFTER IT. OF COURSE
BRIEF IFR CONDITIONS WILL BE POSSIBLE WITHIN THE THUNDERSTORMS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 8, 2:58 AM CST, 16 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
358 AM CDT THU JUL 8 2010
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-090900-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
358 AM CDT THU JUL 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL GRADUALLY INCREASE IN COVERAGE THROUGH TONIGHT
AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THE MAIN HAZARD
WITH THESE STORMS WILL BE HEAVY RAIN. COPIOUS AMOUNTS OF MOISTURE
IN THE ATMOSPHERE...COMBINED WITH SLOW MOVEMENT OF THE
STORMS...MAY PRODUCE ISOLATED POCKETS OF EXCESSIVE RAINFALL IN SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS.
BEFORE THE ARRIVAL OF ANY STORMS...HEAT INDICES WILL PEAK NEAR 100
DEGREES THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ON FRIDAY AS
THE COLD FRONT CROSSES OUR REGION. THE MAIN HAZARD WILL REMAIN
LOCALLY HEAVY RAIN.
LOOKING AHEAD TO NEXT WEEK...THERE IS A CHANCE OF
THUNDERSTORMS...MAINLY MONDAY THROUGH TUESDAY. ORGANIZED SEVERE
WEATHER IS NOT EXPECTED.
MINOR TO MODERATE FLOODING WILL PERSIST AT LEAST THROUGH MID JULY ON
THE MISSISSIPPI RIVER ABOVE CAIRO ILLINOIS. REFER TO THE LATEST
FLOOD STATEMENTS FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS IS NOT ANTICIPATED AT THIS TIME.
MY
Event by event
1 heavy rain, 1 lightning, 1 thunderstorm wind. Local standard time, as filed.
Heavy Rain, Vanderburgh
- When
- July 8, 7:30 PM CST to 8:15 PM CST
- Where
- Vanderburgh County, Evansville
- Property damage
- $7,000
- Reported by
- Newspaper
- Coordinates
- 37.980, -87.550
A thunderstorm dumped more than one-half inch of rain at the Evansville airport in less than an hour. Radar estimated more than an inch in the downtown area of the city. The city police and fire departments assisted motorists in cars stranded at several flooded intersections.
Lightning, Vanderburgh
- When
- July 8, 7:30 PM CST
- Where
- Vanderburgh County, Evansville
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 37.980, -87.550
A house fire was started by lightning. The fire was mostly limited to the attic and a downstairs wall. The house sustained smoke and water damage.
Thunderstorm Wind, Vanderburgh
- When
- July 8, 7:35 PM CST
- Where
- Vanderburgh County, Evansville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 37.980, -87.550
Trees were blown down, including some that fell across roadways.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Texas, July 8 to 31, 2010$38 million · 1 event
- Flood in Texas, July 8 to 11, 2010$5.3 million · 1 event
- Hail and Damaging Winds in Virginia, July 8 to 9, 2010$408,000 · 50 kt wind · 7 events
- Flooding in Iowa, July 8 to 9, 2010$300,000 · 2 events
- Flood in Iowa, July 8, 2010$250,000 · 1 event
- Flash Flood in Alabama, July 8, 2010$100,000 · 1 event
- Flash Flooding in Oklahoma, July 8 to 9, 2010$35,000 · 10 events
- Damaging Winds and Lightning Strike in North Carolina, July 8, 2010$35,000 · 50 kt wind · 7 events
- Damaging Winds in South Carolina, July 8, 2010$19,000 · 52 kt wind · 4 events
- Damaging Wind in Maryland, July 8, 2010$20,000 · 50 kt wind · 1 event
- Flash Flood in Texas, July 8, 2010$20,000 · 1 event
- Storm Surge and Flash Flooding in Texas, July 8 to 9, 201010 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243937, 243938, 243939.